MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF12, 5X100 KII FIOS ZTHR DP 10/BX; GCJ

APPLIED MEDICAL RESOURCES CTF12, 5X100 KII FIOS ZTHR DP 10/BX; GCJ
Model Number 9
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/12/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was returned for evaluation.Engineering was able to confirm the customer?s experience of the bent cannula and obturator.Upon closer inspection, engineering noted that the obturator and cannula were cracked near the bend.The root cause of the event is likely due excessive force applied during insertion as the customer reported the entry to be more difficult to insert due to increased resistance.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.This report is being filed as a result of a re-review of applied medical complaints received between june 1, 2014 and may 31, 2016.This retrospective review was associated with a quality management system (qms) compliance action plan developed and presented to fda to address an april 10, 2015 warning letter.Applied medical has revised its mdr reporting criteria to be more conservative and has improved complaint handling and mdr reporting processes.The reviews ensured that recent reportable events were appropriately identified and reported to the designated regulatory authority(ies).This report, which represents the initial and final reports combined, is being submitted based on the findings of that retrospective review.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.
 
Event or Problem Description
Procedure performed: laparascopy."surgeon: dr (b)(6), scrub: (b)(6).Dual pack ctf12 opened.First trocar entry noticed by surgeon to be "more difficult to insert due to increase resistance".Trocar placed.Continued to advance port with 10-2 rotation and bent trocar with obturator on entry.Sequential helix to be investigated.Port removed.New trocar cff03 handed off to surgeon and inserted in to the same incision, same location with no issue." patient status: nil issues.

Brand Name
CTF12, 5X100 KII FIOS ZTHR DP 10/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6372201
Report Number2027111-2017-01247
Device Sequence Number768523
Product Code GCJ
UDI-Device Identifier00607915125707
UDI-Public(01)00607915125707(17)180705(30)01(10)1249798
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
9
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2018
Device Model Number9
Device Catalogue Number9
Device Lot Number1249798
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2015
Initial Report FDA Received Date03/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1